Article Text

PDF
AB0738 Onset or Exacerbation of Uveitis and Psoriatic Skin Lesions by TNF Antagonists in Patients with Spondyloarthritis
  1. F. Mechid1,
  2. F. Hanni1,
  3. M. Beggar1,
  4. E.H. Ali1,
  5. R. Benaziez1,
  6. H. Sahel2,
  7. C. Dahou1
  1. 1Rheumatology
  2. 2Dermatology, Bab El Oued Hospital, Algiers, Algeria

Abstract

Background Tumor necrosis factor (TNF) antagonists are successfully utilized in the treatment of a wide variety of chronic auto immune diseases and inflammatory conditions. Psoriasis, uveitis or refractory chronic inflammatory bowel disease (IBD), are an indication of TNF antagonists which may paradoxically appear under this treatment.

Objectives The objective of this study was to report the paradoxical manifestations observed in patients with spondyloarthritis treated by TNF antagonists.

Methods We identified prospectively all cases of psoriasis and uveitis occurring in patients receiving TNF antagonists for spondyloarthritis in our centre between 2009 and 2014. We collected demographic data, type of TNF antagonist, exposure duration, and the different paradoxical events.

Results Eighty two (82) patients, 59 males/33 females (mean age 38.33 years), received TNF antagonists for ankylosing spondylitis (SA) in 80.48%, psoriatic arthritis (12.2%), and Crhon disease (7.31%). There where history of uveitis in 8.53%. Type of TNF antagonist was etanercept, infliximab and adalimumab in respectively 37.8%, 31.7% and 30.5%. Mean exposure duration was 14.41 months ±10.16

Three patients with SA developed uveitis worsening while receiving TNF antagonist (adalimumab in two cases and etanercept in another case). We also identified 2 cases of new onset uveitis under etanercept in patients with respectively SA and psoriatic arthritis. Another patient receiving etanercept presented an exacerbation of psoriasis and a relapse of uveitis, and we noted psoriasiform skin lesions in SA patients under adalimumab (two cases) or etanercept (one case.) In all the patients, TNF antagonist was effective on the rheumatic disorder, but was stopped in two of them.

Conclusions Paradoxical reactions may occur during TNF antagonist treatment. Worsening of psoriasis and new onset uveitis may appear with etanercept

References

  1. Viguier M and al.Paradoxical cutaneous manifestations during anti-TNF-alpha therapy.Ann Dermatol Venereol. 2010;137:64-71

  2. Hernández MV and al. Skin Lesions and Treatment With Tumor Necrosis Factor Alpha Antagonists. Reumatol Clin. 2013; 9(1):53–61

  3. London Nikolas JS and al. Drug-induced uveitis. Journal of Ophthalmic Inflammation and Infection. 2013, 3:43

Disclosure of Interest None declared

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.